MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL HELICAL 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL HELICAL 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036118300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Visual and microscopic evaluation of the returned device revealed that the delivery wire was bent, probably due to handling during use.The coil was found to be stuck inside the microcatheter.The coil was retrieved and observed to have broken at the proximal main coil junction.In addition the coil suture was broken and the main coil was found to be kinked and stretched.A functional evaluation could not be performed due to the condition of the coil.Information available indicated that the customer had confirmed that the target coil was observed to be in good condition prior to use.In addition, it was reported that the coil encountered resistance during advancement as well; therefore, the physician removed the coil and microcatheter together and replaced them both.It is possible, that the main coil became jammed in the microcatheter due to some anatomical / procedural factors contributing to the main coil break as well as additional damages.Therefore, based on all available information and device analysis operational context was assigned to this investigation.
 
Event or Problem Description
Analysis of the returned product revealed that the main coil was broken.There were no clinical consequences to the patient due to this event.

Brand Name
TARGET XL HELICAL 8MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6422113
Report Number3008881809-2017-00081
Device Sequence Number1102243
Product Code HCG
UDI-Device Identifier07613327004595
UDI-Public(01)07613327004595(17)190531(10)19084853
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K123377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberM0036118300
Device Lot Number19084853
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2017
Initial Report FDA Received Date03/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR (SL-10)